Alert archive / Nebraska / Winter Storm Watches in 2021

Winter Storm Watch 2, NWS Hastings, NE

January 24, 2021Greeley County, Nance County, Valley County, Nebraska

NWS Hastings, NE issued this winter storm watch at Jan 24, 2021, 4:14 AM CST for Greeley County, Nance County, Valley County, Nebraska. It took effect at Jan 25, 2021, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 24, 2021, 4:14 AM CST (10:14 UTC)
In effect from
Jan 25, 2021, 6:00 AM CST
Expired
Jan 24, 2021, 1:18 PM CST
In force
Issued by
NWS Hastings, NE

Counties Greeley County, NE, Nance County, NE, Valley County, NE

The radar

The Grand Island radar (KUEX), 132 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 10.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2021-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2021-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 425 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
425 m²/s²
0-3 km storm-relative helicity
472 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

126 
WWUS43 KGID 241014
WSWGID

URGENT - WINTER WEATHER MESSAGE
National Weather Service Hastings NE
414 AM CST Sun Jan 24 2021

...Several Inches of Snow Likely Late Sunday Night through Monday
Night Across Most Of Our Coverage Area...

KSZ005>007-017>019-NEZ064-075>077-084>087-241815-
/O.UPG.KGID.WS.A.0001.210125T0600Z-210126T1200Z/
/O.NEW.KGID.WS.W.0001.210125T0600Z-210126T0900Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-York-Adams-Clay-
Fillmore-Franklin-Webster-Nuckolls-Thayer-
Including the cities of Phillipsburg, Bellaire, Smith Center, 
Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville,
Stockton, Osborne, Downs, Beloit, York, Hastings, Sutton, 
Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, Fairmont,
Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, 
Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler
414 AM CST Sun Jan 24 2021

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM
CST TUESDAY...

* WHAT...Heavy snow expected, possibly preceded by a brief period
  of freezing drizzle. Total snow accumulations of generally 6 to
  11 inches and ice accumulations of a light glaze. Northerly
  winds during the majority of falling snow will average 10 to 20
  MPH with gusts up to around 30 MPH, so at least some minor
  drifting is likely.

* WHERE...Portions of north central Kansas and east central and 
  south central Nebraska.

* WHEN...From midnight tonight to 3 AM CST Tuesday, although the
  majority of snow will fall during the day Monday.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the Monday morning and evening commutes.

* ADDITIONAL DETAILS...Any light icing from freezing drizzle
  should mainly occur before sunrise Monday, as precipitation
  first gets underway. The majority of the snow, and the heaviest
  intensity, will then occur during the daytime hours Monday
  before decreasing in intensity Monday evening into the overnight
  hours. Please note that snow may not end completely Monday
  night, as very light snow or flurries could linger beyond the
  end time of this Warning. In addition, please note that this
  Warning does not include a weaker storm system that could bring
  a few more inches of snow to parts of the area mainly Tuesday 
  afternoon into Tuesday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NEZ046>049-060>063-072>074-082-083-241815-
/O.NEW.KGID.WS.W.0001.210125T0600Z-210126T0900Z/
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-Gosper-
Phelps-Kearney-Furnas-Harlan-
Including the cities of Loup City, Sherman Reservoir, Litchfield,
St. Libory, Central City, Stromsburg, Osceola, Shelby, Polk, 
Lexington, Cozad, Willow Island, Gothenburg, Kearney, 
Grand Island, Aurora, Elwood, Johnson Lake, Holdrege, Minden, 
Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, 
and Orleans
414 AM CST Sun Jan 24 2021

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM
CST TUESDAY...

* WHAT...Heavy snow expected, possibly preceded by a brief period
  of freezing drizzle. Total snow accumulations of generally 6 to
  8 inches and ice accumulations of a light glaze. Northerly 
  winds during the majority of falling snow will average 10 to 20 
  MPH with gusts up to around 30 MPH, so at least minor drifting 
  is likely.

* WHERE...Portions of central, east central and south central 
  Nebraska.

* WHEN...From midnight tonight to 3 AM CST Tuesday.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the Monday morning and evening commutes.

* ADDITIONAL DETAILS...Any light icing from freezing drizzle
  should mainly occur before sunrise Monday, as precipitation
  first gets underway. The majority of the snow, and the heaviest
  intensity, will then occur during the daytime hours Monday
  before decreasing in intensity Monday evening into the overnight
  hours. Please note that snow may not end completely Monday
  night, as very light snow or flurries could linger beyond the
  end time of this Warning. In addition, please note that this
  Warning does not include a weaker storm system that could bring
  a few more inches of snow to parts of the area mainly Tuesday 
  afternoon into Tuesday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NEZ039>041-241815-
/O.NEW.KGID.WS.A.0002.210125T1200Z-210126T0900Z/
Valley-Greeley-Nance-
Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, 
Fullerton, and Genoa
414 AM CST Sun Jan 24 2021

...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT...

* WHAT...Heavy snow possible, possibly preceded by a brief period
  of freezing drizzle. Total snow accumulations of generally 3 to
  5 inches and ice accumulations of a light glaze. Northerly winds
  during the majority of falling snow will average 10 to 20 MPH
  with gusts up to around 30 MPH, so at least some minor drifting
  is possible. 

* WHERE...Valley, Greeley and Nance Counties.

* WHEN...From Monday morning through late Monday night.

* IMPACTS...Plan on slippery road conditions. The hazardous
  conditions could impact the Monday morning and evening commutes.

* ADDITIONAL DETAILS...Any light icing from freezing drizzle
  should mainly occur Monday morning before the onset of steadier
  snow. The majority of the snow, and the heaviest intensity, will
  then occur during the daytime hours Monday before decreasing in
  intensity Monday evening into the overnight hours. Please note
  that snow may not end completely Monday night, as very light
  snow or flurries could linger beyond the end time of this Watch.
  In addition, please note that this Watch does not include a
  weaker storm system that could bring a few more inches of snow
  to parts of the area mainly Tuesday afternoon into Tuesday
  night. Finally, please note that this Watch will eventually be
  converted to either an Advisory or a Warning, depending on how
  expected snow totals evolve in later forecasts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

Pfannkuch
2 follow-up statements
327 
WWUS43 KGID 241318
WSWGID

URGENT - WINTER WEATHER MESSAGE
National Weather Service Hastings NE
718 AM CST Sun Jan 24 2021

...Several Inches of Snow Likely Late Tonight through Monday 
Night Across Much Of Our Coverage Area...

KSZ005>007-017>019-NEZ046>049-060>064-072>077-082>087-242200-
/O.CON.KGID.WS.W.0001.210125T0600Z-210126T0900Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Sherman-Howard-
Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-Gosper-Phelps-
Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-Webster-
Nuckolls-Thayer-
Including the cities of Phillipsburg, Bellaire, Smith Center, 
Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville,
Stockton, Osborne, Downs, Beloit, Loup City, Sherman Reservoir, 
Litchfield, St. Libory, Central City, Stromsburg, Osceola, 
Shelby, Polk, Lexington, Cozad, Willow Island, Gothenburg, 
Kearney, Grand Island, Aurora, York, Elwood, Johnson Lake, 
Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, 
Fairfield, Geneva, Exeter, Fairmont, Cambridge, Arapahoe, Oxford,
Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, 
Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, 
Bostwick, Superior, Nelson, Hebron, and Deshler
718 AM CST Sun Jan 24 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 3 AM CST TUESDAY...

* WHAT...Heavy snow expected, possibly preceded by a brief period
  of freezing drizzle. Total snow accumulations of generally 6 to
  11 inches, with the highest amounts focused south and east of
  the Nebraska Tri Cities. Ice accumulations of a light glaze.
  Northerly winds during the majority of falling snow will 
  average 10 to 20 MPH with gusts up to around 30 MPH, so at least
  some minor drifting is likely.

* WHERE...Portions of north central Kansas and east central and 
  south central Nebraska.

* WHEN...From midnight tonight to 3 AM CST Tuesday, although the 
  majority of snow will fall during the day Monday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the Monday morning and evening 
  commutes.

* ADDITIONAL DETAILS...Any light icing from freezing drizzle 
  should mainly occur before sunrise Monday, as precipitation 
  first gets underway. The majority of the snow, and the 
  heaviest intensity, will then occur during the daytime hours 
  Monday before decreasing in intensity Monday evening into the 
  overnight hours. Please note that snow may not end completely 
  Monday night, as very light snow or flurries could linger 
  beyond the end time of this Warning. In addition, please note 
  that this Warning does not include a weaker storm system that 
  could bring a few more inches of snow to parts of the area 
  mainly Tuesday afternoon into Tuesday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NEZ039>041-242200-
/O.CON.KGID.WS.A.0002.210125T1200Z-210126T0900Z/
Valley-Greeley-Nance-
Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, 
Fullerton, and Genoa
718 AM CST Sun Jan 24 2021

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH LATE MONDAY NIGHT...

* WHAT...Heavy snow possible, possibly preceded by a brief 
  period of freezing drizzle. Total snow accumulations of 
  generally 3 to 5 inches and ice accumulations of a light 
  glaze. Northerly winds during the majority of falling snow 
  will average 10 to 20 MPH with gusts up to around 30 MPH, so 
  at least some minor drifting is possible.

* WHERE...Valley, Greeley and Nance Counties.

* WHEN...From Monday morning through late Monday night.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Monday morning and evening 
  commutes.

* ADDITIONAL DETAILS...Any light icing from freezing drizzle 
  should mainly occur Monday morning before the onset of 
  steadier snow. The majority of the snow, and the heaviest 
  intensity, will then occur during the daytime hours Monday 
  before decreasing in intensity Monday evening into the 
  overnight hours. Please note that snow may not end completely 
  Monday night, as very light snow or flurries could linger 
  beyond the end time of this Watch. In addition, please note 
  that this Watch does not include a weaker storm system that 
  could bring a few more inches of snow to parts of the area 
  mainly Tuesday afternoon into Tuesday night. Finally, please 
  note that this Watch will eventually be converted to either an 
  Advisory or a Warning, depending on how expected snow totals 
  evolve in later forecasts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

Pfannkuch
916 
WWUS43 KGID 241918
WSWGID

URGENT - WINTER WEATHER MESSAGE
National Weather Service Hastings NE
118 PM CST Sun Jan 24 2021

...Heavy Snow Likely On Monday...

KSZ005>007-017>019-NEZ046>049-060>064-072>077-082>087-250330-
/O.CON.KGID.WS.W.0001.210125T0600Z-210126T0900Z/
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Sherman-Howard-
Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-Gosper-Phelps-
Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-Webster-
Nuckolls-Thayer-
Including the cities of Phillipsburg, Bellaire, Smith Center, 
Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville,
Stockton, Osborne, Downs, Beloit, Loup City, Sherman Reservoir, 
Litchfield, St. Libory, Central City, Stromsburg, Osceola, 
Shelby, Polk, Lexington, Cozad, Willow Island, Gothenburg, 
Kearney, Grand Island, Aurora, York, Elwood, Johnson Lake, 
Holdrege, Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, 
Fairfield, Geneva, Exeter, Fairmont, Cambridge, Arapahoe, Oxford,
Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, 
Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, 
Bostwick, Superior, Nelson, Hebron, and Deshler
118 PM CST Sun Jan 24 2021

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 3 AM CST TUESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 5 to 12
  inches. 

* WHERE...Portions of north central Kansas and central, east
  central and south central Nebraska. Heaviest snowfall is
  expected generally along and southeast of a line from 
  Phillipsburg to Hastings to York. 

* WHEN...From midnight tonight to 3 AM CST Tuesday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The hazardous 
  conditions could impact the Monday morning or evening commute.

* ADDITIONAL DETAILS...A brief period of freezing drizzle before
  snow begins early Monday morning. The heaviest snowfall will
  occur during the daytime on Monday, gradually diminishing Monday
  evening and overnight. North winds of 10 to 20 MPH with gusts 
  to 30 MPH will lead to some blowing and drifting snow. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

NEZ039>041-250330-
/O.UPG.KGID.WS.A.0002.210125T1200Z-210126T0900Z/
/O.NEW.KGID.WW.Y.0002.210125T1200Z-210126T0900Z/
Valley-Greeley-Nance-
Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, 
Fullerton, and Genoa
118 PM CST Sun Jan 24 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM MONDAY TO 3 AM CST
TUESDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 5 
  inches.

* WHERE...Valley, Greeley and Nance Counties.

* WHEN...From 6 AM Monday to 3 AM CST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Monday morning or evening commute.

* ADDITIONAL DETAILS...The heaviest snowfall will occur during the
  daytime on Monday, gradually diminishing Monday evening and
  overnight. North winds of 10 to 20 MPH with gusts to 30 MPH will
  lead to some blowing snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this winter storm watch went out at Jan 24, 12:22 AM CST, 3 hours 52 minutes earlier.

Area forecast discussion, Jan 24, 12:22 AM CST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
1222 AM CST Sun Jan 24 2021

...Short Term and Aviation Update...

.UPDATE...
Issued at 1222 AM CST Sun Jan 24 2021

Have allowed the Winter Weather Advisory to expire at midnight
for Nebraska portions of our CWA, as surface observations (namely
increased visibilities but also higher ceilings) and to a lesser
extent radar trends strongly suggest that the threat for freezing
drizzle has ended for the night. A band of light snow/flurries is
working into west-central/northern counties at this time, but this
with little-to-any accumulation anticipated, this does not
justify any extension of the Advisory.

Farther south, have kept the Advisory going 2 more hours in 4 of
our KS counties as if any part of the CWA still has a brief window
of opportunity for light freezing drizzle it would be down there.

UPDATE Issued at 951 PM CST Sat Jan 23 2021

The Winter Weather Advisory has been extended for a couple hours
for portions of north central Kansas where freezing drizzle is
expected to persist longer.

&&

.DISCUSSION...(This evening through Saturday)
Issued at 301 PM CST Sat Jan 23 2021

Early this afternoon, we saw a burst of light snow move through
the southeastern half of the forecast area, followed by increasing
coverage of freezing drizzle. This light freezing drizzle/mist
will continue to be the predominant precipitation type through
the afternoon and evening. Short term models (HRRR/RAP) roughly
show 0.05" of ice accumulation through midnight tonight,
especially along and east of Highway 281. Portions of Kansas could
see temperatures rise above freezing later this afternoon and
evening, which would mitigate impacts in those areas, but Nebraska
will remain solidly below freezing.

After midnight, models show some flurries or very light snow
moving out of the Sandhills and into central Nebraska behind the
passing surface trough. This shouldn't amount to much, but some
spots could perhaps pick up an additional dusting.

The daytime on Sunday will be dry, but continued northerly winds
and cloud cover will keep it rather cold. High temperatures will
likely remain below freezing for most of Nebraska, and only reach
the low to mid 30s across most of Kansas.

The forecast becomes very active again starting late Sunday night
as an upper trough ejects out of the southwest. This will bring a
good chance for snow to the area through the day on Monday and
into Monday night. Although some uncertainy remains on its exact
location, the surface low is forecast to track well to our
southeast which would result precip falling as nearly all snow.
As mentioned in previous forecast packages, this snow could be
heavy, and could easily exceed 6 inches, especially in southern
portions of the area. Therefore the Winter Storm Watch was issued.
While we aren not expected blizzard-type conditions, north winds
will be a bit breezy, with gusts of 20 to 30 MPH possible Monday
and Monday night. Another consideration is that this will not be a
particularly dry snow. Snow ratios of 8:1 are forecast for
southeastern portions of the area. Its possible that this is a
little too low, but it will still be a rather heavy snow to move.

Looking at specific amounts, our latest forecast calls for totals
ranging from around 2.0" in northern Valley County to as much as
7.5" in southern Mitchell county. As is typical, this represents
an average of several models and therefore the actual gradient will
likely be even tighter. Additionally, the Euro and EPS ensemble
are a few inches heavier across most of the forecast area, but GFS
has been fairly consistent in taking the heaviest band just
southeast of the forecast area. Hopefully some of these details
come into better focus over the next 24 hours.

As snow winds down Monday night, another shortwave trough will be
on the way, leading to more snow Tuesday and especially Tuesday
night. This system will have a little less moisture to work with,
so snowfall is not expected to be as heavy. That said, another few
inches of snow is possible.

Beyond that, dry conditions are expected through the end of the
work week. Upper level ridging will move in from the west, and
temperatures will slowly trend upwards, with highs finally
approaching 40 degrees by Friday. We will have to watch for
another trough and precipitation chances next weekend, but
confidence in this is low at this point.

&&

.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Monday)
Issued at 1222 AM CST Sun Jan 24 2021

High confidence in dry conditions and VFR visibility the vast
majority of the period. That being said, confidence is also fairly
high that the vast majority of the period will also have sub-VFR
ceiling mainly ranging MVFR-to-IFR. That being said, right out of
the gate there are some uncertainties, as for at least these first
few hours ceilings could greatly fluctuate between IFR and VFR,
before presumably a more persistent sub-VFR ceiling settles in
toward the 10-11Z time frame. As for precipitation, did carry a
few hours of light snow potential right away early this morning as
a narrow band of light snow moves across, but with little-to-no
accumulation anticipated. As for winds, no major issues to speak
of as sustained speeds will average near-to-below 10KT throughout,
as direction gradually transitions from north-northwesterly to
easterly.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...Winter Storm Watch from late tonight through late Monday night
     for NEZ064-075>077-084>087.

KS...Winter Storm Watch from late tonight through late Monday night
     for KSZ005>007-017>019.

     Winter Weather Advisory until 2 AM CST early this morning for
     KSZ006-007-018-019.

&&

UPDATE...Pfannkuch
DISCUSSION...Mangels
AVIATION...Pfannkuch
Hazardous weather outlook, Jan 24, 12:05 AM CST, 4 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Hastings NE
1205 AM CST Sun Jan 24 2021

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
241200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
1205 AM CST Sun Jan 24 2021

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Overnight.

Although the threat for additional light freezing drizzle and
light icing has ended for the night across the majority of the
outlook area, it remains a possibility through around 2 AM or so
within portions of north central Kansas, where a Winter Weather
Advisory remains in effect for Smith, Jewell, Osborne and Mitchell
counties.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Snow returns to the area late Sunday night through Monday night
as a strong winter storm moves through the region. Although
uncertainty remains on the exact storm track, there is increasing
confidence that at least southern portions of the area will see 5
to 7 inches of snow. Please see the Winter Storm Watch for more
information.

After a brief break, another storm system will bring more snow to
the area Tuesday and Tuesday night. Although this one does not
currently appear as significant, very preliminary indications
suggest that parts of the outlook area could receive up to a few
more inches of snow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight, but any
reports of ongoing freezing drizzle would be appreciated.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Pfannkuch

In the hours before

Special weather statement, Jan 24, 2:08 AM CST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Hastings NE
208 AM CST Sun Jan 24 2021

KSZ006-007-017>019-241000-
Smith-Jewell-Rooks-Osborne-Mitchell-
Including the cities of Bellaire, Smith Center, Kensington,
Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton,
Osborne, Downs, and Beloit
208 AM CST Sun Jan 24 2021

...Light Wintry Mix Could Linger Until Around 4 AM In Parts of
North Central Kansas...

Through around 4 AM, a light mix of freezing drizzle and/or light
snow could continue to affect portions of primarily Smith, Jewell,
Rooks, Osborne and Mitchell counties. This could result in a thin
glaze of ice and some slick spots on area roads. Please exercise
caution if traveling early this morning, and be prepared for
rapidly changing road conditions.

Pfannkuch

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 4:14 AM CSTWinter Storm WarningGIDAdams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more45 hr
Jan 24, 1:18 PM CSTWinter Weather AdvisoryGIDGreeley, Nance, Valley15 hr

Nearby

Winter Storm Watches in Nebraska, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.